I got the Palomar Lux G to treat the redness left by my chest keloids. I usually get cortisone treatments to flatten them as well. A blister formed cuz the Lux G setting was too high. Should i put Polysporin on the blister to prevent scarring (and therefore even more keloids) or will Polysporin actually create more keloids since it supposedly speeds healing. I wasn't sure since keloids are supposed to be an overactive response to healing so speeding it up didn't sound like a good idea.
Will Putting Polysporin on a Chest Blister Prevent Keloids or Create Them by Overhealing?
Doctor Answers (1)
Polysporin, blisters and keloids
Usually blisters form if there is damage to the junction between the top two layers of the skin. If the damage goes below this junction, there is a possibility of a keloid.
Polysporin, if you are not allergic to it, will coat the wound and help it heal more rapidly. The sooner the wound heals the better its appearance. If the blister is just at the junction, the skin should heal without a keloid.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.